Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
137 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for thrush

Hi, I've had Thrush for over four months now. I went to my doctor and he prescribed me a liquid that I had to swish around in my mouth and then swallow. When that didn't clear it up we did another bottle. He also suggested since I wear dentures it could be that. So I went to the dentist. My dentist said all he could do is give me a rinse. So I do that twice a day too. I went back to my doctor when the medicine was gone and he prescribed the same vaginal medication I take when I get a yeast infection when I take antibiotics. I'm now on my third dose of that and my thrush still isn't clearing up. I've also developed some severe stomach issues. Could they be related? My husband thinks it's just some of the Meds I take.
Tue, 17 May 2016
Report Abuse
Dentist 's  Response
Hi Dear,

Welcome to HCM.

Understanding your concern. As per your query you have symptoms of thrush which seems to be due to persistent fungal infection leading to formation of thick white cheesy patches over surface of the tongue and on inner surface of lips,cheeks, gums. It could be due to gastroesophageal reflux disease. Need not to worry. It can cause burning sensation in mouth and dryness of oral cavity.

I would suggest you to take Amphotericin B when you seems to be immunocompromised and does not respond to other drugs. You should take Probiotics like Yoghurt in diet and add garlic.

Visit oral pathologist once if symptoms keeps on persisting and start treatment after prescription.

Avoid sharp, hot and spicy foods. Maintain complete oral hygiene. Avoid stress and smoking or drinking habit if you do

Hope your concern has been resolved.

Get Well Soon.

Best Wishes,
Harry Maheshwari
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Suggest treatment for thrush

Hi Dear, Welcome to HCM. Understanding your concern. As per your query you have symptoms of thrush which seems to be due to persistent fungal infection leading to formation of thick white cheesy patches over surface of the tongue and on inner surface of lips,cheeks, gums. It could be due to gastroesophageal reflux disease. Need not to worry. It can cause burning sensation in mouth and dryness of oral cavity. I would suggest you to take Amphotericin B when you seems to be immunocompromised and does not respond to other drugs. You should take Probiotics like Yoghurt in diet and add garlic. Visit oral pathologist once if symptoms keeps on persisting and start treatment after prescription. Avoid sharp, hot and spicy foods. Maintain complete oral hygiene. Avoid stress and smoking or drinking habit if you do Hope your concern has been resolved. Get Well Soon. Best Wishes, Harry Maheshwari